TITLE

EXPONENTIALLY SMALL ASYMPTOTIC ESTIMATES FOR THE SPLITTING OF SEPARATRICES TO WHISKERED TORI WITH QUADRATIC AND CUBIC FREQUENCIES

AUTHOR(S)
DELSHAMS, AMADEU; GONCHENKO, MARINA; GUTIÉRREZ, PERE
PUB. DATE
January 2014
SOURCE
Electronic Research Announcements in Mathematical Sciences;2014, Vol. 21, p41
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the splitting of invariant manifolds of whiskered tori with two or three frequencies in nearly-integrable Hamiltonian systems, such that the hyperbolic part is given by a pendulum. We consider a 2-dimensional torus with a frequency vector ω = (1,Ω), where Ω is a quadratic irrational number, or a 3-dimensional torus with a frequency vector ω = (1,Ω,Ω2), where Ω is a cubic irrational number. Applying the Poincaré–Melnikov method, we find exponentially small asymptotic estimates for the maximal splitting distance between the stable and unstable manifolds associated to the invariant torus, and we show that such estimates depend strongly on the arithmetic properties of the frequencies. In the quadratic case, we use the continued fractions theory to establish a certain arithmetic property, fulfilled in 24 cases, which allows us to provide asymptotic estimates in a simple way. In the cubic case, we focus our attention to the case in which is the so-called cubic golden number (the real root of x3 +x–1 = 0), obtaining also asymptotic estimates. We point out the similitudes and differences between the results obtained for both the quadratic and cubic cases.
ACCESSION #
96805928

 

Related Articles

  • INCREASING HAZARD RATE OF MIXTURES FOR NATURAL EXPONENTIAL FAMILIES. Bar-Lev, Shaul K.; Letac, Gérard // Advances in Applied Probability;Jun2012, Vol. 44 Issue 2, p373 

    Hazard rates play an important role in various areas, e.g. reliability theory, survival analysis, biostatistics, queueing theory, and actuarial studies. Mixtures of distributions are also of great preeminence in such areas as most populations of components are indeed heterogeneous. In this study...

  • Gradient algorithms for quadratic optimization with fast convergence rates. Pronzato, Luc; Zhigljavsky, Anatoly // Computational Optimization & Applications;Dec2011, Vol. 50 Issue 3, p597 

    We propose a family of gradient algorithms for minimizing a quadratic function f( x)=( Ax, x)/2−( x, y) in ℝ or a Hilbert space, with simple rules for choosing the step-size at each iteration. We show that when the step-sizes are generated by a dynamical system with ergodic...

  • Global Period-Doubling Bifurcation of Quadratic Fractional Second Order Difference Equation. Kalabušic, Senada; Kulenovic, M. R. S.; Mehuljic, M. // Discrete Dynamics in Nature & Society;2014, p1 

    We investigate the local stability and the global asymptotic stability of the difference equation xn+1 = (αxn² + βxnxn-1 + γxn-1)/(Axn² + Bxnxn-1 + Cxn-1), n = 0, 1,... with nonnegative parameters and initial conditions such that Axn² + Bxnxn-1 + Cxn-1 > 0, for all n ≥ 0....

  • Random perturbations of 2-dimensional hamiltonian flows. Koralov, L. // Probability Theory & Related Fields;May2004, Vol. 129 Issue 1, p37 

    We consider the motion of a particle in a periodic two dimensional flow perturbed by small (molecular) diffusion. The flow is generated by a divergence free zero mean vector field. The long time behavior corresponds to the behavior of the homogenized process - that is diffusion process with the...

  • Wigner Measures and the Semi-Classical Limit to the Aubry-Mather Measure. Gomes, Diogo A.; Lopes, Artur O.; Mohr, Joana // Applied Mathematics Research eXpress;Jun2012, Vol. 2012 Issue 2, p152 

    In this paper, we investigate the asymptotic behavior of the semi-classical limit of Wigner measures defined on the tangent bundle of the one-dimensional torus. In particular, we show the convergence of Wigner measures to the Mather measure on the tangent bundle, for energy levels above the...

  • EXISTENCE OF SOLUTIONS TO A HAMILTONIAN SYSTEM WITHOUT CONVEXITY CONDITION ON THE NONLINEARITY. Spradlin, Gregory S. // Electronic Journal of Differential Equations;2004, Vol. 2004, p1 

    We study a Hamiltonian system that has a superquadratic potential and is asymptotic to an autonomous system. In particular, we show the existence of a nontrivial solution homoclinic to zero. Many results of this type rely on a convexity condition on the nonlinearity, which makes the problem...

  • Squeezing, Higher-Order Squeezing, Photon-Bunching and Photon-Antibunching in a Quadratic Hamiltonian. Mandal, Swapan // Modern Physics Letters B;10/30/2002, Vol. 16 Issue 25, p963 

    Under the assumption of strong (classical) pump condition, the coherent light interacting with a medium of second-order nonlinearity gives rise to a model represented by a quadratic Hamiltonian. By exploiting this model, we obtain the squeezing and the higherorder squeezing of the input coherent...

  • Local trace formulae and scaling asymptotics for general quantized Hamiltonian flows. Paoletti, Roberto // Journal of Mathematical Physics;Feb2012, Vol. 53 Issue 2, p023501 

    A class of trace formulae in the Toeplitz quantization of Hamiltonian flows on compact symplectic manifolds is given a local intepretation in terms of certain scaling asymptotics near a symplectic fixed locus; these are reminiscent of the near diagonal asymptotics of equivariant Szegö...

  • A variational approach to charged polymer chains: Polymer mediated interactions. Podgornik, R. // Journal of Chemical Physics;11/1/1993, Vol. 99 Issue 9, p7221 

    A variational approach, based on a quadratic trial Hamiltonian is used to determine the configurational as well as the mechanical properties of a system composed of two point charges plus a neutralizing charged polymer, considered as a model of polyelectrolyte–macroion interactions. The...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics